Texas, 2012

Drought in Texas, September 1 to 30, 2012

September 1 to 30, 2012 · NWS CRP · 8 events in 8 counties and zones

A couple of significant storm systems moved across South Texas to provide much needed rainfall to portions of the area. The first system affected South Texas from |the 13th through the 17th of the month.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A couple of significant storm systems moved across South Texas to provide much needed rainfall to portions of the area. The first system affected South Texas from |the 13th through the 17th of the month. A stronger system brought heavier rainfall|to western portions of the Brush Country and the Mid-Coast region on the 29th. Above normal rainfall for the month occurred over much of the Brush Country and|Victoria Crossroads regions, while the southern Coastal Bend received below normal rainfall for the month. Some areas around Laredo received 5 to 7 inches of rainfall while 6 to 8 inches occurred over Calhoun County on the 29th. | |The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend with exceptional drought continuing from southern Duval County eastward to the western portions of Kleberg and Nueces Counties. The abundant rains during the month sustained the northern portions of the Brush Country to the Victoria Crossroads during the month.

Rainfall in the watershed during the month helped to curtail the falling reservoir levels for the Corpus Christi reservoir system. The combined capacity of the Corpus Christi reservoir system rose to 43 percent by the end of the month. Voluntary water restrictions continued for the city of Corpus Christi but mandatory water restrictions go into effect once the capacity falls below 40 percent. The city of Laredo was also under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 10:46 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 31, 10:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1146 PM CDT FRI AUG 31 2012

.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION.

&&

.AVIATION...A PLUME OF MOISTURE WILL MOVE INTO THE REGION WITH
CLOUD COVERAGE...AS WELL AS CHANCES FOR CONVECTION...EXPECTED TO
INCREASE THROUGH SATURDAY. CHANCES FOR RAIN WILL INCREASE EARLY
SATURDAY MORNING FROM CRP-VCT...THEN MOVE FARTHER WEST AS THE DAY
PROGRESS. MVFR/IFR/LIFR CONDITIONS WILL BE POSSIBLE WITHIN ANY
STORMS THAT DO DEVELOP. THE BIGGEST CONCERN WITHIN THE STORMS WILL
BE THE STRONG GUSTY WINDS THAT WILL DEVELOP. OTHERWISE...CONDITIONS
SHOULD IMPROVE LATE IN THE AFTERNOON INTO THE EVENING WITH THE
LOSS OF DAYTIME HEATING. WINDS WILL REMAIN WEAK EARLY...INCREASING
AND BECOMING GUSTY THROUGH THE AFTERNOON...THEN DECOUPLE IN THE
EVENING...WITH LRD DECOUPLING LATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  96  79  99  78  /  30  40  20  10  10
VICTORIA          76  95  76  96  75  /  30  40  10  20  10
LAREDO            79 102  79 103  79  /  10  10  20  10  10
ALICE             77  99  76 101  75  /  20  40  10  10  10
ROCKPORT          79  92  79  92  80  /  30  40  20  20  10
COTULLA           76 101  76 102  75  /  10  10  20  10  10
KINGSVILLE        77  97  76  99  76  /  30  40  10  10  10
NAVY CORPUS       80  93  80  92  80  /  30  40  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, Aug 31, 6:11 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
711 PM CDT FRI AUG 31 2012

TXZ229>234-239>247-020015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
711 PM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS AN ELEVATED FIRE DANGER THREAT BRIEFLY THIS EARLY EVENING
ACROSS THE RIO GRANDE PLAINS DUE TO WIND GUSTS UP TO AROUND 25
MPH...DRY FUELS AND RH VALUES RANGING FROM 25 TO 35 PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH
TEXAS SATURDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE ON SUNDAY
MAINLY IN THE VICTORIA CROSSROADS. THE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED
ACROSS SOUTH TEXAS FROM SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-020015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
711 PM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Bee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Other Federal Agency
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, San Patricio

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Other Federal Agency
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Live Oak

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Other Federal Agency
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, Webb

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Other Federal Agency
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Drought, Duval

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Other Federal Agency
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Exceptional drought remained over the southern portion of the county.

Drought, Kleberg

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Other Federal Agency
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Exceptional drought remained over the western portion of the county.

Drought, Nueces

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Other Federal Agency
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Exceptional drought developed over the western portion of the county by the end of the month.

Drought, Jim Wells

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Other Federal Agency
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Exceptional drought developed over all but the extreme northwestern portion of the county by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414837, 414838, 414839, 414840, 414841, 414842, 414843, 414844.